MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL RBC PLT/PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL RBC PLT/PLASMA SET
Model Number 80400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.No patient (donor) was connected at the time of the event, therefore, no patient information is known.The platelet collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.10.Investigation: the customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.The run data file (rdf) was analyzed for this event.Root cause: run data file analysis did not show a conclusive root cause for the higher than expected wbc content in the platelet product reported for this collection.Alerts that could contribute to wbc contamination of the platelet product, such as ¿centrifuge pressure high¿ or ¿rbc spillover¿, were not generated in this run data file.As the rbc detector cannot count the cells passing by, in order to generate a ¿potential wbc contamination detected¿ message, the rbc detector signals must see a significant change in the reflectance values.In this case, rbc detector reflectance signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.It is possible, though not conclusive, that this leukoreduction failure may be donor related.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL RBC PLT/PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key12093511
Report Number1722028-2021-00227
Device Sequence Number1521516
Product Code GKT
UDI-Device Identifier05020583804005
UDI-Public05020583804005
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80400
Device Catalogue Number80400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;